Ask a doctor

Dermal Filler - Treatment Wore off Only After a Few Days?

Not long ago I had Juvederm treatment done to help improve the appearence of my Glabeller line. After the treatment the result looked great, it was like the wrinkle had dissapeared! However only a few days afterwards the line became noticeably visible again and now there isn't much of an improvement from before I got it done! So I'm wondering once some of the swelling has gone down is it normal that the end result then looks less effective? If not what possibly could of caused this to happen?

Doctor Answers (7)

Treatment Wore off Only After a Few Days?

+1

After fillers it's very common to have swelling for the first 2 weeks, once the area has healed, its easy to believe the product is gone but in reality the inflammation has settled and you are able to see your final result.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Restylane Between Eyes

+1

Hi Lifehouse.  You did not mention Botox or Dysport, which is the way we start the process.  Injecting filler in this area before Dysport or Botox is premature.  The first issue is that the problem may be solved before even using filler.  The second is that muscle movement in this area will cause the filler to degrade much more quickly.

If the result did in fact go away in several days then it was likely temporary swelling and you may need more product or the Botox/Dysport.  Good luck.

Web reference: http://www.celibre.com/botox-between-eyes.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Juvederm wore off after only a few days?

+1

What you were experiencing in the beginning was likely due to swelling, and the procedure was performed conservatively. I would recommend following up with the physician who performed your treatment and having the area examined. In general, I would recommend using Botox or Dysport in this area. Using filler in the glabella can be dangerous and there are many risks associated. I hope this helps, and I wish you the best of luck.

Web reference: http://www.spaldingplasticsurgery.com/fillers-and-injectable/juvederm/

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Filler treatment wearing off

+1

Depending on how much product was used and injection technique, it's very difficult to say what the issue might be. Using Botox in conjunction with a filler always helps with duration and efficacy.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 125 reviews

LIne filling with juvederm

+1

Sometimes filling depressions may take more than one treatment.  Best to review with your doctor. Good luck.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Disappearing Juvederm?

+1

Filling this type of line is a little tricky and most of us approach it carefully so a few things could have happened. Although whatever Juvederm was injected should still be there, there might not have been enough injected or it could have been injected too deeply. The reason that it looked good for a while might have been because it was swollen. The other thing that could have happened was the Juvederm could have been thinned out and when the water component absorbed thee was little filler left to fill the defect. You probably just need a little more.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Dermal filler wore off after a few days

+1

It is impossible for the Juvederm to be gone within days. What most likely happened is one of two things, or a combination. 1. You liked how it looked when it was swollen a bit. So you actually just need more put in. 2. The filler was injected too deeply, under the wrinkle you were trying to fill, so the filler is still there, but it's deeper than the wrinkle itself. I would suggest you return to your injector for an assessment.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...